Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suggest treatment for bad taste in mouth and bad breadth

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Question
Struggling with bad taste in my mouth with kind of a weird film in the back of my throat. It's causing me to have bad breath and it's making me nuts. I go the dentist 2x per year...thoughts?
Posted Fri, 29 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Kerry Pottinger 35 minutes later
Brief Answer:
Possibly post nasal drip.

Detailed Answer:
Hi,
Thank you for using Healthcare Magic. From the information you have given, I think you may be suffering from post nasal drip. This occurs when mucus builds up in the back of your nose and throat. It is a sign of sinusitis, rhinitis or infections. One of the common problems is bad breath. In order to determine what may be causing a post nasal drip, it helps to consider if any other symptoms are present. These may be signs of infection such as fever or signs of allergy such as itching eyes or runny nose. You may have nasal polyps.
In the first instance it would be worth trying a decongestant. These contain pseudoephedrine or phenylephrine and can be bought over the counter. You should be cautious about their use if you have high blood pressure. They can be tablets or nasal sprays. If there is an element of allergic rhinitis then an antihistamine may help.
If neither of these simple measures produces any benefit after 3 to 5 days then I suggest you see your doctor for further assessment. A steroid nasal spray may be of help but this would need to be prescribed. If no improvement is forthcoming then assessment by an ear, nose and throat specialist may be required.
I hope this is of help. If you have any further questions, please do not hesitate to contact me.
Regards,
Dr k A Pottinger
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor